Academic Journals Database
Disseminating quality controlled scientific knowledge

An interesting case of serotonin syndrome precipitated by escitalopram

ADD TO MY LIST
 
Author(s): Sanyal Debasish | Chakraborty Suddhendu | Bhattacharyya Ranjan

Journal: Indian Journal of Pharmacology
ISSN 0253-7613

Volume: 42;
Issue: 6;
Start page: 418;
Date: 2010;
Original page

Keywords: Escitalopram | serotonin | syndrome | therapeutic dose

ABSTRACT
Serotonin syndrome is a known entity, which occurs with multiple drugs acting on serotonergic receptors. A 73-year-old lady presented with a history of agitation, altered sensorium, and autonomic hyperactivity after starting escitalopram on therapeutic dosage for her depressive syndrome who was on selegiline for her parkinsonism. This syndrome with therapeutic dose escitalopram warrants the careful and judicious use of the drug especially with other serotonergic drugs, so that this serious medical complication can be avoided.
Why do you need a reservation system?      Affiliate Program